Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 7, NWS El Paso, TX

April 18, 2015El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 18, 2015, 6:51 AM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 18, 2015, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2015, 6:51 AM MDT (12:51 UTC)
In effect from
Apr 18, 2015, 1:00 PM MDT
Expired
Apr 18, 2015, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3590 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS84 KEPZ 181251
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
651 AM MDT SAT APR 18 2015

...DRY AND WINDY CONDITIONS WILL RETURN TODAY...

.A STRONGER UPPER LOW OVER SOUTHERN COLORADO WILL MOVE SLOWLY
EASTWARD TODAY. LEE-SIDE CYCLOGENESIS WILL LEAD TO A TIGHT
SURFACE PRESSURE GRADIENT OVER MUCH OF NEW MEXICO AND FAR WEST
TEXAS... WHILE A VERY DRY AIR MASS REMAINS IN PLACE. SUSTAINED
WINDS OF 20 MPH AT THE 20-FOOT LEVEL ARE EXPECTED WHILE MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOWER TEENS...CREATING
CRITICAL FIRE WEATHER CONDITIONS.

NMZ111-112-TXZ055-056-182100-
/O.UPG.KEPZ.FW.A.0006.150418T1800Z-150419T0300Z/
/O.NEW.KEPZ.FW.W.0007.150418T1900Z-150419T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
651 AM MDT SAT APR 18 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. THIS REPLACES THE FIRE
WEATHER WATCH PREVIOUSLY IN EFFECT.

* AREAS AFFECTED: MUCH OF THE SOUTHERN NEW MEXICO LOWLANDS
  INCLUDING FIRE WEATHER ZONES 111 AND THE SOUTHERN HALF OF ZONE
  112. ALSO TEXAS FIRE WEATHER ZONES 055 AND 056.

* TIMING: TODAY FROM 1 PM THROUGH 8 PM MDT.

* WINDS: SUSTAINED 20-FOOT WINDS OF AROUND 20 MPH WITH GUSTS TO 
  30 MPH. 

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
2 follow-up statements
791 
WWUS84 KEPZ 182018
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
218 PM MDT SAT APR 18 2015

...DRY AND WINDY CONDITIONS WILL RETURN THIS AFTERNOON...

.A STRONGER UPPER LOW OVER SOUTHERN COLORADO WILL MOVE SLOWLY
EASTWARD TODAY. LEE-SIDE CYCLOGENESIS WILL LEAD TO A TIGHT
SURFACE PRESSURE GRADIENT OVER MUCH OF NEW MEXICO AND FAR WEST
TEXAS... WHILE A VERY DRY AIR MASS REMAINS IN PLACE. SUSTAINED
WINDS OF 20 MPH AT THE 20-FOOT LEVEL ARE EXPECTED WHILE MINIMUM
RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOWER TEENS...
CREATING CRITICAL FIRE WEATHER CONDITIONS.

NMZ111-112-TXZ055-056-190200-
/O.CON.KEPZ.FW.W.0007.000000T0000Z-150419T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
218 PM MDT SAT APR 18 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREAS AFFECTED: MUCH OF THE SOUTHERN NEW MEXICO LOWLANDS 
  INCLUDING FIRE WEATHER ZONES 111 AND THE SOUTHERN HALF OF ZONE 
  112. ALSO TEXAS FIRE WEATHER ZONES 055 AND 056. 

* TIMING: TODAY FROM 1 PM THROUGH 8 PM MDT.

* WINDS: SUSTAINED 20-FOOT WINDS OF AROUND 20 MPH WITH GUSTS TO 
  30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
497 
WWUS84 KEPZ 190208
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
808 PM MDT SAT APR 18 2015


NMZ111-112-TXZ055-056-190315-
/O.EXP.KEPZ.FW.W.0007.000000T0000Z-150419T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
808 PM MDT SAT APR 18 2015

...RED FLAG WARNING HAS EXPIRED...

WINDS HAVE DECREASED ACROSS THE REGION AND RELATIVE HUMIDITIES
WILL BE ON THE RISE...THEREFORE THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE. WINDS TOMORROW ARE ONLY EXPECTED TO BE 5 TO 15
MPH. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:08 AM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 18, 3:08 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MDT SAT APR 18 2015

.SYNOPSIS...
MOSTLY DRY AND BREEZY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY.
BRIEF ISOLATED SHOWERS MAY OCCUR OVER THE HIGHER ELEVATIONS OF THE
SOUTHERN NEW MEXICO MOUNTAINS THIS AFTERNOON. TEMPERATURES WILL
BE WARMER BUT STILL BELOW NORMAL THIS AFTERNOON. LIGHT WINDS AND
WARMER TEMPERATURES WILL OCCUR SUNDAY AND MONDAY WITH A SLIGHT
CHANCE OF LIGHT SHOWERS MAINLY OVER THE MOUNTAINS IN THE
AFTERNOON. BREEZY AFTERNOONS WILL RETURN FOR TUESDAY AND
WEDNESDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
STATE THURSDAY AND FRIDAY WITH STRONG WINDS AND BLOWING DUST
POSSIBLE.

&&

.DISCUSSION...
A LARGE UPPER LOW PRESSURE SYSTEM CONTINUES TO SPIN ALONG THE NEW
MEXICO-COLORADO BORDER THIS MORNING. THIS LOW WILL SLOWLY DRIFT
EAST INTO THE PLAINS TODAY AND TONIGHT. STRONG CIRCULATION ALONG
THE SOUTH SIDE OF THE SYSTEM WILL GENERATE BREEZY WEST WINDS IN
THE AFTERNOON. THE STRONGER WINDS ALONG WITH LOW RELATIVE HUMIDITY
VALUES WILL KEEP FIRE WEATHER CONDITIONS ELEVATED TO NEAR CRITICAL
FOR MUCH OF THE LOWLANDS THIS AFTERNOON. WRAP AROUND MOISTURE FROM
THE LOW PRESSURE SYSTEM WILL PARTLY STREAM OVER THE NORTHERN
FRINGES OF THE FORECAST AREA WITH A SLIGHT CHANCE OF BRIEF SHOWERS
AND A FEW THUNDERSTORMS POSSIBLE FOR THE HIGHER ELEVATIONS OF THE
GILA REGION AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING.
VERY LITTLE ACCUMULATION IS EXPECTED FROM ANY RAIN THAT MIGHT
OCCUR. TEMPERATURES WILL BE 4 TO 6 DEGREES WARMER TODAY BUT WILL
STILL BE SLIGHTLY BELOW NORMAL. WINDS WILL DIMINISH OVERNIGHT AS
THE LOW EXITS THE REGION.

SUNDAY AND MONDAY WILL SEE DIMINISHED WIND SPEEDS DUE TO A WEAKER
PRESSURE GRADIENT AND SHORT WAVE HIGH PRESSURE RIDGING OVER THE
STATE. THAT SAID...WEAK IMPULSES PASSING NORTH OF THE LOCAL AREA
MAY ACT ON RESIDUAL MOISTURE AND HELP GENERATE ISOLATED BRIEF
SHOWERS AND STORMS OVER THE MOUNTAIN AREAS SUNDAY AND MONDAY
AFTERNOON. RAIN AMOUNTS WILL BE LIGHT AND SPOTTY IF ANY OCCURS AT
ALL. DRY LINE FORMATION TO THE EAST WILL BE FAIRLY DISORGANIZED
SUNDAY AND MONDAY WILL NOT IMPACT THE LOCAL AREA. TEMPERATURES
WILL WARM UP TO NEAR NORMAL BOTH DAYS WHICH MEANS AFTERNOON HIGHS
NEAR 80 DEGREES FOR THE LOWLANDS.

THE WEST TO SOUTHWEST FLOW ALOFT WILL DEEPEN OVER THE AREA TUESDAY
AND WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM STRENGTHENS OFF THE
WEST COAST. THIS WILL RESULT IN A RETURN TO BREEZY AFTERNOONS. DRY
CONDITIONS WILL OCCUR AREA WIDE WITH LOWER HUMIDITY VALUES
RESULTING IN ELEVATIONS FIRE WEATHER CONDITIONS. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE NORMAL WITH THIS PATTERN.

THE PACIFIC LOW WILL MOVE INLAND AND APPROACH THE AREA THURSDAY.
THIS WILL GREATLY STRENGTHEN THE SOUTHWEST FLOW AHEAD OF IT AND
WILL ALSO DEEPEN A SURFACE LEE TROUGH EAST OF THE AREA. AS RESULT
WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ALONG WITH BLOWING
DUST ON THURSDAY AFTERNOON. DUST AND WIND ADVISORIES MAY BE NEEDED
FOR WIND STRONG WIND POTENTIAL. THE PROJECTED TRACK OF THE PACIFIC
LOW WILL TAKE JUST NORTH OF THE FORECAST AREA WHICH MEANS CHANCES
FOR RAIN WILL BE VERY LIMITED...MAINLY THE MOUNTAIN ZONES OF
SOUTHERN NEW MEXICO AND AREAS NORTH. WINDY CONDITIONS WILL PERSIST
ON FRIDAY AS THE SYSTEM MOVES THROUGH THE STATE AND EXITS TO THE
EAST. THE PATTERN WILL REMAIN ACTIVE INTO NEXT WEEKEND AS ANOTHER
WEATHER SYSTEM MOVES THROUGH THE REGION.

&&

.AVIATION...VALID 18/00Z-19/00Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SKY CONDS
GENERALLY FEW- SCT080-100 SCT-BKN200-250. W WINDS WILL INCREASE AFT
18Z TO 16-21G30KTS...DIMINISHING AFT 02Z.

&&

.FIRE WEATHER...
UPPER LOW CONTINUES TO SPIN NEAR CO/NM BORDER AND WILL START TO LIFT
NORTHEAST TODAY. THIS WILL KEEP BREEZY TO WINDY CONDITIONS GOING
ACROSS THE REGION THIS AFTERNOON. WRAP AROUND MOISTURE FROM THE
LOW MAY PRODUCE BRIEF ISOLATED SHOWERS AND STORMS OVER THE HIGHER
ELEVATIONS OF THE GILA REGION AND SACRAMENTO MOUNTAINS. RELATIVE
HUMIDITIES ACROSS THE LOWLANDS TODAY WILL BE IN THE 10 TO 15
PERCENT RANGE...AND WINDS WILL BE CLOSE TO CRITICAL VALUES...A
FIRE WEATHER WATCH IS IN EFFECT FOR TODAY. A RED FLAG WARNING MAY
BE ISSUED LATER THIS MORNING. LIGHTER WINDS CAN BE EXPECTED GOING
INTO SUNDAY AND MONDAY AS A WEAK UPPER RIDGE BUILDS INTO THE
REGION. ANOTHER DIGGING UPPER TROUGH OVER THE WEST COAST WILL
INCREASE THE SOUTHWEST FLOW ALOFT FOR THE MIDDLE OF NEXT WEEK AND
COULD LEAD TO ADDITIONAL CRITICAL FIRE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75  52  79  53  82 /   0   0   0   0   0
SIERRA BLANCA           71  46  75  48  78 /   0   0   0   0   0
LAS CRUCES              74  45  77  47  79 /   0   0   0   0   0
ALAMOGORDO              71  45  75  48  78 /   0   0  10  10   0
CLOUDCROFT              53  34  57  35  60 /  10  10  10  10  10
TRUTH OR CONSEQUENCES   73  46  75  47  78 /   0   0  10  10   0
SILVER CITY             65  40  70  42  72 /   0   0   0   0   0
DEMING                  74  42  79  43  80 /   0   0   0   0   0
LORDSBURG               74  40  78  43  80 /   0   0   0   0   0
WEST EL PASO METRO      75  52  79  54  81 /   0   0   0   0   0
DELL CITY               75  46  78  49  80 /   0   0   0   0   0
FORT HANCOCK            76  48  79  51  82 /   0   0   0   0   0
LOMA LINDA              68  48  72  49  75 /   0   0   0   0   0
FABENS                  75  48  79  50  81 /   0   0   0   0   0
SANTA TERESA            75  47  79  49  80 /   0   0   0   0   0
WHITE SANDS HQ          73  50  76  52  79 /   0   0   0   0   0
JORNADA RANGE           74  40  77  43  79 /   0   0   0   0   0
HATCH                   75  44  78  45  80 /   0   0   0   0   0
COLUMBUS                73  47  77  49  79 /   0   0   0   0   0
OROGRANDE               73  48  76  51  78 /   0   0   0   0   0
MAYHILL                 60  39  63  38  66 /  10  10  10  10   0
MESCALERO               59  38  62  39  66 /  10  10  10  10   0
TIMBERON                59  39  63  40  66 /  10  10  10  10   0
WINSTON                 65  36  69  38  72 /  10  10  10  10   0
HILLSBORO               71  42  74  43  77 /   0   0  10  10   0
SPACEPORT               73  41  77  43  79 /   0   0  10  10   0
LAKE ROBERTS            65  37  68  38  71 /  10  10  10  10   0
HURLEY                  68  39  72  41  74 /   0   0   0   0   0
CLIFF                   73  39  77  40  79 /   0   0   0   0   0
MULE CREEK              70  33  74  37  76 /   0   0   0   0   0
FAYWOOD                 69  41  73  43  75 /   0   0   0   0   0
ANIMAS                  74  44  78  47  79 /   0   0   0   0   0
HACHITA                 74  42  78  44  80 /   0   0   0   0   0
ANTELOPE WELLS          73  42  77  45  79 /   0   0   0   0   0
CLOVERDALE              69  41  73  44  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ111-112.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     TXZ055-056.

&&

04 LUNDEEN
Hazardous weather outlook, Apr 18, 5:43 AM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
543 AM MDT SAT APR 18 2015

NMZ401>417-TXZ418>424-191145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
543 AM MDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW BRIEF
ISOLATED SHOWERS WILL BE POSSIBLE IN THE HIGHER MOUNTAINS THIS
AFTERNOON AND EARLY EVENING. IT WILL BE BREEZY IN THE AFTERNOON
WITH WARMER TEMPERATURES. DRY CONDITIONS AND BREEZY WEST WINDS
WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BRIEF ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE MOUNTAIN
ZONES ON SUNDAY AND MONDAY AFTERNOON. VERY LITTLE RAIN EXPECTED.
DRY CONDITIONS AND HIGHER WIND SPEEDS WILL RESULT IN ELEVATED FIRE
WEATHER CONDITIONS TUESDAY THROUGH FRIDAY. STRONG WINDS AND
BLOWING DUST WILL BE POSSIBLE FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.